Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Bleeding and Clotting Disorders

High white blood count

04/03/2009

Question:

I started taking Orencia in late August 2008. Ever since Sept. 2008 I have had a high white blood count. My doctor took me off Orencia for a month but I ended up being off for two months. When I got my blood test after being off of it for two months my white blood count was normal. So I think that the Orencia has caused my high white blood count. I am going back on it next week and see if it goes up again. To me that would explain why my RA was worse in a daily basis since I was on the Orencia. My white count is in the 20`s and normal is 8. It is not cuased by any infections. 

Will it effect me in any way to constantly have  high white blood count caused by a medication? Besides being constantly tired and my RA getting worse id there any harm in a constant high white blood count.

Answer:

An elevated white count in this range is seen in many people on steroids and is not harmful. 

For more information:

Go to the Bleeding and Clotting Disorders health topic, where you can:

Response by:

Eric H Kraut, MD Eric H Kraut, MD
Professor of Hematology
College of Medicine
The Ohio State University